How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Joan Your Own Question
Joan, Vet Tech
Category: Dog
Satisfied Customers: 17304
Experience:  Vet Tech for over 35+ years working w/Dogs/Rescues
Type Your Dog Question Here...
Joan is online now
A new question is answered every 9 seconds

Hi Dr K-My dog had a bordatella shot this afternoon and this

This answer was rated:

Hi Dr K- My dog had a bordatella shot this afternoon and this evening she suddenly started shaking and acted very frightened for no reason. She is usually a very happy active puppy. But she is now in her bed and being very quiet. I am worried that this is a bad reaction to the vaccination. Tomorrow i am going out of town and have her scheduled to be boarded in the AM. what should I do? D H Good

Still waiting.....


My name is XXXXX XXXXX I am a Vet tech for 30+ years. Dr K has not been on for the last few months. I would love to assist you if you would like. Please let me know. Joan


You seem to have gone off line. I want to give you a suggestion to help Joplin. This sounds very much like a Vaccine Reaction, which is not uncommon in dogs. You can try 1mg of Plain Benedryl per pound of body weight every 8-12 hours. This will usually help resolve the discomfort and reaction to the Vaccine. If it is not resolved in the morning, or gets worse tonight, please contact your Vet immediately. If it helps, please let your Vet know about the reaction,, so they can document this for future Vaccines and take precautionary measures. This is some information on Vaccine Reactions: Please let me know if you have further questions. I will be on for another 30 mins until 2am est. My goal is to give you 100% Excellent Service. Joan

Customer: replied 3 years ago.

Thank you , Joan. That was informative. Joplin only had the one vaccine today . She ate really well when we got home but became very sore and lethargic around 10PM. When I touched her , she yelped as if she were in pain. I have some pain med that was prescribed for her a few months ago, Would that be ok to give her? I think it was tramadol. I am really worried about going out of town tomorrow but maybe she will be better in the AM.


I cannot say to use the Tramadol, since it is a Prescribed medication and needs a Vet that has seen her to approve it for this issue. The Benedryl is what is suggested for Vaccine Reactions and should help with any discomfort and relax Joplin. Benedryl is an over the counter medication, and I can suggest that for Vaccine reaction. Joan

Joan and 3 other Dog Specialists are ready to help you
Hi Deborah,

I'm just following up on our conversation about Joplin. How is everything going?


Related Dog Questions